Home » Blog » Can Steroid Nasal Spray Cause Loss Of Smell

Can Steroid Nasal Spray Cause Loss Of Smell

One of the most common side effects of steroid nasal sprays is a loss of smell. This is because the steroids block the sense of smell in the nose. If you experience this side effect, it’s important to speak with your doctor and see if a different form of nasal spray may be more suitable for you. Additionally, make sure to store your nasal spray properly so that it doesn’t go rancid. Rancid nasal spray can not only cause a loss of smell but also lead to severe health consequences.

What is steroid nasal spray?

Steroid nasal spray is a medication used to treat a variety of conditions. It works by reducing inflammation and swelling in the nose. This can help relieve symptoms such as congestion, runny nose, and sneezing. Some people use it to improve their sense of smell. Steroid nasal spray can also cause loss of smell if it gets into your nose or into your sinuses. If you experience this side effect, you may need to stop using the spray or take steps to prevent it from happening.

How does steroid nasal spray work?

Steroid nasal spray works by reducing inflammation in the nose and surrounding tissues. The spray is also known to reduce the production of odors, which can help improve your sense of smell. Steroid nasal sprays are typically applied three times a day and should not be used if you are pregnant or breastfeeding.

Side effects of steroid nasal spray

Steroid nasal spray can cause a loss of smell. This is because steroid nasal sprays work by reducing inflammation and swelling in the nose. This can lead to a decrease in the amount of smellable air that reaches the nose.

How to stop loss of smell with steroid nasal spray

There are a few ways to stop loss of smell with steroid nasal spray. One is to increase the dosage. Another is to use a different type of nasal spray, such as an anti-inflammatory nasal spray. Finally, you can try using a saline solution to add moisture to your nose.

Conclusion

Many people are familiar with nasal sprays that contain steroids, used to treat a variety of conditions. These sprays can help block inflammation and restore function in the nose. However, some people experience a loss of smell after using steroid nasal spray for an extended period of time. If you have experienced this symptom, it is important to talk to your doctor about whether or not you should continue using the spray. Depending on the cause, discontinuing use of the spray could help regain your sense of smell.